MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS ANTI-HAV II; HEPATITIS A TEST

ROCHE DIAGNOSTICS ELECSYS ANTI-HAV II; HEPATITIS A TEST
Catalog Number 08086664190
Medical Device Problem Codes False Positive Result (1227); Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/03/2025
Type of Reportable Event Malfunction
Event or Problem Description
The initial reporter stated they received questionable results for eighteen patient samples tested with elecsys anti-hav ii on an unknown roche analyzer.The customer states the reactive results obtained with the roche anti-hav method are not consistent with competitor anti-hav igg and anti-hav igm results.Refer to the attachment for all patient data.
 
Additional Manufacturer Narrative
The investigation is ongoing.
 
Additional Manufacturer Narrative
18 patient samples were provided for investigation.Overall, a good comparability to the abbott igg assay was found.Good comparability to the alinity method was confirmed by a previously performed dilution sensitivity study, which confirms a robust performance of the elecsys anti-hav ii assays also in low antibody titer patients (close-to-the cutoff samples).Lot-to-lot difference cannot be excluded in close-to-cut-off samples as these samples may contain low concentrations of anti-hav antibodies, potentially resulting from a past infection, insufficient immune response after infection, or vaccination.Non-reactive does not mean the complete absence of hav-specific antibodies.No evidence for anti-hav igm was found in all 18 samples, thus the elecsys anti-hav igm non-reactive results are to be considered as correct.Sample tested elecsys reactive for anti-hav ii are therefore considered to be truly reactive for anti-hav igg antibodies, which was confirmed in 8 out of 11 samples by the abbott igg assay.In 2 of the 3 discrepancies, a history of hav-vaccination has been reported not detected by the abbott alinity assay (samples 1 and 6).Only for 1 sample, no additional evidence is provided which could confirm the elecsys positive status (sample 15).Elaborate investigations for potential interference were performed on this sample without evidence for an interference which could cause a reactive result in this sample.The status of this sample cannot be resolved.Overall, the anti-hav ii reagent performs within specification.Single discrepant reactive /non- reactive results can occur and are covered by the specificity and sensitivity claim of the assay.

Brand Name
ELECSYS ANTI-HAV II
Common Device Name
HEPATITIS A TEST
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key21885375
Report Number1823260-2025-01238
Device Sequence Number3442756
Product Code LOL
UDI-Device Identifier07613336129715
UDI-Public07613336129715
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K190428
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number08086664190
Device Lot NumberASKU
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/02/2025
Supplement Date Received by Manufacturer09/03/2025
Initial Report FDA Received Date04/22/2025
Supplement Report FDA Received Date09/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age73 YR
Patient SexMale